MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD RUGGLES DECKER IVD UP 6 INCHES 1.5MM X 5MM; RONGEURS/KERRISONS/IVDS

INTEGRA LIFESCIENCES MANSFIELD RUGGLES DECKER IVD UP 6 INCHES 1.5MM X 5MM; RONGEURS/KERRISONS/IVDS
Catalog Number RN7130
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the tip of the ruggles decker ivd up 6 inches 1.5mm x 5mm (rn7130) broke off inside a patient during spinal surgery as the physician was using it to dissect.The surgical team was reportedly confident that they retrieved the broken piece from the instrument and assumed there was no patient harm.No surgical delay has been reported.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The ruggles decker ivd up (rn7130) was not returned to the manufacturer; therefore, an evaluation of the device could not be performed.Lot number information has been provided; the device history record (dhr) was reviewed, and no abnormalities related to the reported issue were identified.A definitive root cause could not be determined.The issue of breaking during use may be the result of rough handling or environmental damage.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
RUGGLES DECKER IVD UP 6 INCHES 1.5MM X 5MM
Common Device Name
RONGEURS/KERRISONS/IVDS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17761285
Report Number3014334038-2023-00153
Device Sequence Number7172498
Product Code HTX
UDI-Device Identifier10381780434962
UDI-Public10381780434962
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRN7130
Device Lot NumberAJ2212
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2023
Supplement Date Received by Manufacturer10/09/2023
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date10/19/2023
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown